Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jun 2, 2024, 1:01 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 2, 2024, 2:00 PM CDT
- In force
- 59 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The San Juan radar (TJUA), 15 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
641
WUCA52 TJSJ 021801
SVRSJU
PRC015-035-057-069-077-085-095-109-123-129-151-021900-
/O.NEW.TJSJ.SV.W.0002.240602T1801Z-240602T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Juan PR
201 PM AST Sun Jun 2 2024
The National Weather Service in San Juan has issued a
* Severe Thunderstorm Warning for...
Southwestern Humacao Municipality in Puerto Rico...
Arroyo Municipality in Puerto Rico...
Guayama Municipality in Puerto Rico...
Yabucoa Municipality in Puerto Rico...
Southern Juncos Municipality in Puerto Rico...
Southwestern Las Piedras Municipality in Puerto Rico...
Southeastern Cayey Municipality in Puerto Rico...
East central Salinas Municipality in Puerto Rico...
Maunabo Municipality in Puerto Rico...
Southern San Lorenzo Municipality in Puerto Rico...
Patillas Municipality in Puerto Rico...
* Until 300 PM AST.
* At 200 PM AST, a severe thunderstorm was located over Patillas,
moving northwest at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Guayama, Arroyo, Maunabo, Yabucoa, Patillas, Las Piedras, Humacao,
Emajagua, Corazon, Jobos, Palmas, Playita, Olimpo, Martorell, Buena
Vista, La Fermina, Candelero Arriba, Yaurel, Palo Seco, and Rosa
Sanchez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 1803 6626 1818 6586 1811 6578 1806 6580
1805 6583 1801 6584 1801 6587 1797 6592
1797 6598 1798 6602 1795 6605 1796 6609
1793 6615
TIME...MOT...LOC 1800Z 115DEG 48KT 1803 6600
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ICPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
500 AM AST Sun Jun 2 2024
.SYNOPSIS...
A mixture of hazy skies along with an increase in moisture is
expected today. We anticipate the typical afternoon across
western Puerto Rico. Wet and unstable conditions are expected
early next week due to an approaching tropical wave. Improving
conditions are foreseen from next Friday onwards.
&&
.SHORT TERM...Today through Tuesday...
As a tropical wave approaches the islands from the southeast and a
broad surface trough develops west of the region, we can expect a
gradual increase in moisture content for the rest of the short-term
period. According to the latest model guidance, the precipitable
water content will rise to above-normal levels, approximately 2.20
to 2.50 inches, by late today into Monday due to the synoptic
scenario and a moist southeast wind flow. This will heighten the
risk of flooding rains across most of the forecast area, potentially
leading to flooding in urban areas, roads, and small streams, as
well as isolated flash floods in the upcoming week. It is advisable
for residents and visitors to avoid activities near small streams
and waterfalls due to the risk of sudden water rises in the area's
rivers. Thunderstorms today could produce frequent cloud to ground
lightning.
Additionally, a weak Saharan Air Layer remains over the area,
leading to a combination of haze and increasing humidity. This
weather pattern will contribute to warm to hot temperatures, and
heat indices are expected to reach heat advisory criteria along the
southern, western, and northern coastal and urban areas of Puerto
Rico and St. Croix. Therefore, a Heat Advisory (NPWSJU) is in effect
for these areas.
&&
.LONG TERM...Wednesday through Sunday...
Most recent model guidance suggests Precipitable Water(PW) values
ranging from the 75th percentile (above normal values) to above
the 2-standard deviation for this time of the year as lingering
moisture from a departing tropical wave continues to promote
showers and thunderstorm activity across Puerto Rico and the U.S.
Virgin Islands. We forecast the thunderstorm activity to be
stronger over western PR, particularly by the afternoon hours.
However, the stronger or more convective part of the tropical wave
will remain well to the south of the islands. The persistent mid-
to upper-level trough across the northwestern Caribbean will
favor periods of heavy rainfall and thunderstorms near the
forecast area, particularly over the Hispaniola, and potentially
reach some areas of western Puerto Rico through mid-week. At this
time, models suggest Wednesday as the most unstable day of the
long-term period. Therefore, the risk of flooding rains will stay
elevated across all the islands.
As this pattern unfolds, a deep layered ridge will build and hold
just east of the Leeward Islands. The interactions of these
weather features will promote divergence aloft and south-to-
southwesterly wind flow at the surface. That being said, we
foresee warm to hot conditions across the islands. However, it
will depend on how much cloud cover and rainfall materialize over
the islands.
A drying trend is still expected by the end of the workweek into the
weekend as a broad surface ridge becomes the dominant weather
feature.
&&
.AVIATION...
(06z TAFs)
A tropical wave will likely bring VCSH/VCTS across the local area
today. Therefore, areas of MVFR conds and mtn tops obscd can be
expected as the day progresses. Winds will prevail from the east to
southeast at 10-15 kts with higher gusts and sea breeze variations.
&&
.MARINE...
Moderate to fresh easterly winds will prevail today. The rest of the
week expect a dominant southerly to southeasterly component. A
wetter pattern is anticipated from today through at least mid-week
as a tropical wave approaches the region from the southeast
increasing moisture, seas, and winds.
&&
.BEACH FORECAST...
A moderate risk is expected across most of the beaches in Puerto
Rico and the U.S. Virgin Islands. While, a low risk is anticipated
for western and south central Puerto Rico. The risk of rip
currents is expected to remain between low and moderate through at
least midweek, then return to low by the end of next week.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory from 10 AM this morning to 5 PM AST this afternoon
for PRZ001-003-005-007-008-010-011.
VI...Heat Advisory from 10 AM this morning to 5 PM AST this afternoon
for VIZ002.
AM...None.
&&
SHORT TERM/AVIATION...DS
LONG TERM/MARINE/BEACH FORECAST...MMCHazardous weather outlook, Jun 2, 4:01 AM CDT, 9 hours before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 456 AM AST domingo 2 de junio de 2024 AMZ711>745-PRZ001>013-030900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 456 AM AST domingo 2 de junio de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas son posibles a través de las islas. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Este nivel de calor afecta a la mayoría de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratación adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor. .Viento...Condiciones de brisa. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de la mayoría de las aguas locales. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a través de todas las playas de Puerto Rico, Vieques y Culebra. .DÍAS DOS A SIETE...lunes a sábado Se espera que una onda tropical aumente la humedad y el potencial de inundaciones urbanas y de riachuelos hasta el lunes. Se pronostica un patrón meteorológico húmedo e inestable hasta mediados de la semana a medida que una vaguada amplia se desarrolle al oeste del área y humedad tropical abundante se mueva sobre la región bajo vientos del sur. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-030900- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 456 AM AST domingo 2 de junio de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles a través de las aguas entre las Islas Vírgenes Estadounidenses y sobre las islas a veces. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. .Calor Excesivo...Este nivel de calor afecta a la mayoría de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratación adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor. .Viento...Condiciones de brisa. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de la mayoría de las aguas locales. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a través de la mayoría de las playas de Santa Cruz. .DÍAS DOS A SIETE...lunes a sábado Se espera que una onda tropical aumente la humedad y el potencial de inundaciones urbanas y de riachuelos hasta el lunes. Se pronostica un patrón meteorológico húmedo e inestable hasta mediados de la semana a medida que una vaguada amplia se desarrolle al oeste del área y humedad tropical abundante se mueva sobre la región bajo vientos del sur. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Local storm report, Jun 2, 10:55 AM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1155 AM AST Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Flash Flood 1 E Rio Blanco 18.21N 65.78W
06/02/2024 Naguabo PR Emergency Mngr
Emergency managers reported flood waters
from Rio Blanco affecting roads PR-31 and
PR-191. Both roads are currently impassable.
A USGS river gauge upstream reported a max
height around 8.5 feet.
&&
ICPSpecial weather statement, Jun 2, 12:50 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service San Juan PR
150 PM AST Sun Jun 2 2024
PRZ002>004-006-021915-
Central Interior PR-Northeast PR-Eastern Interior PR-Southeast PR-
150 PM AST Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT THE MUNICIPALITIES OF
SOUTHEASTERN AND EASTERN PUERTO RICO, FROM HUMACAO TO SALINAS
THROUGH 315 PM AST...
At 148 PM AST, Doppler radar was tracking a strong thunderstorm near
near Patillas, moving northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1827 6582 1820 6583 1817 6574 1805 6580
1805 6583 1802 6583 1798 6591 1798 6602
1794 6617 1796 6620 1795 6622 1798 6633
1802 6632 1813 6621 1813 6611 1822 6609
1823 6594 1827 6592 1825 6586
TIME...MOT...LOC 1748Z 131DEG 12KT 1807 6601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:29 AM CDT | Heat Advisory | JSJ | 11 hr | |
| Jun 2, 8:34 AM CDT | Areal Flood Advisory | JSJ | 86 min | |
| Jun 2, 10:05 AM CDT | Areal Flood Advisory | JSJ | 78 min | |
| Jun 2, 10:25 AM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Jun 2, 11:33 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 2, 12:03 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jun 2, 12:22 PM CDT | Areal Flood Advisory | JSJ | 98 min | |
| Jun 2, 12:37 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Jun 2, 12:50 PM CDT | Special Weather Statement | JSJ | 85 min | |
| Jun 2, 12:51 PM CDT | Special Marine Warning | JSJ | 84 min | |
| Jun 2, 1:10 PM CDT | Areal Flood Advisory | JSJ | 17 min | |
| Jun 2, 1:27 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 2, 1:27 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Jun 2, 1:39 PM CDT | Special Weather Statement | JSJ | 36 min | |
| Jun 2, 1:48 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 2, 1:57 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jun 2, 2:07 PM CDT | Special Weather Statement | JSJ | 83 min | |
| Jun 2, 2:25 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jun 2, 3:15 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Jun 2, 3:39 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Jun 2, 5:59 PM CDT | Areal Flood Warning | JSJ | 57 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.